MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number:mw5155689.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a non-penumbra microcatheter, a non-penumbra long sheath, an intra-arterial blood pressure monitor device, and a guidewire.It was reported that the patient¿s anatomy was tortuous with a loop in the lower cervical region of the internal carotid artery (ica).During the procedure, the physician placed the long sheath proximal to the loop in the ica.The red62 and the microcatheter were advanced over the guidewire through the sheath into the target location.The physician completed one pass using the red62.While retracting the red62, the physician noticed that the distal part of the red62 remained in the carotid terminus.As the physician continued to retract the red62, it was noted that there was a wire being pulled out and the wire was completely removed from the long sheath.The physician then noticed that the red62 fractured at the distal length.The fractured portion of the red62 remained in the vessel and multiple attempts were made to retrieve the fractured part of the red72 using a snare device (6f, 100cm) through the tortuous anatomy without success.A penumbra system red 72 reperfusion catheter (red72), two stent retrievers, and another guidewire were advanced to the target location.The physician then attempted to complete three passes using the stent retrievers; however, the clot could not be removed.The procedure ended at this point.It was reported that there were no plans to remove the fractured part of the red62.The patient¿s current medical status is unknown.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19639930
Report Number3005168196-2024-00229
Device Sequence Number8610388
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Device Lot NumberH00004842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA01/01/2005